# SDR CA090218006

- Difficulty date: February 18, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,587 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7922 · Engine Oil Temperature Regulator
- Part: Valve
- Part number: 53E22144
- Condition: Failed
- Location: Vernatherm
- Part time: 30 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: M
- Precautionary procedure: E

## Discrepancy

(CAN) IN CRUISE, THE PILOT NOTICED THAT THE RT ENGINE OIL TEMP WAS CLIMBING TO THE RED LINE WITH A DECREASE IN OIL PRESSURE. THE PILOT DECIDED TO SHUT DOWN AND SECURE THE ENGINE ONCE THE OIL TEMP REACHED THE RED LINE. THE PILOT RETURNED TO BASE WITHOUT INCIDENT. MX FOUND THAT THE VERNATHERM VALVE SPRING WAS BROKEN AND WAS PROTRUDING OVER THE SEAT WHICH WOULD NOT ALLOW THE VERNATHERM TO DIRECT THE OIL THROUGH THE OIL COOLER. A NEW VERNATHERM VALVE WAS INSTALL AND THE ENGINE OIL TEMP RETURNED TO NORMAL.
